Jul-Aug '03 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Foot P Making Mom Miserable
from Beverly C.

My Mom has P on her feet.  It is very painful and she has not found anything that gives her any relief.  She is under the care of a physician, but it seems that he just prescribes one expensive cream after another, and not one works any better than the other.

Her lesions do not (to date) bleed or ooze.  I have read on your site that some lesions do this.  Is this what she has to look forward to?  The effected area is mostly in the arch of both feet and I tell you it looks BAD!  I have never seen anything like it.

She tried the Vaseline and plastic wrap that I saw on your web site and that did give her some relief, however it spread to the top of her feet, so she discontinued the plastic and is covering her feet with white cotton socks after the layer of Vaseline.

Any info you can provide I would appreciate.  I have printed many pages from your web site and sent them to her.

Any connection to chocolate, pork or smoking?

Thanks, -Beverly C.

*****

Ed’s Response:  When my P got bad on my feet my derm sent me to a podiatrist and I am very glad I went.  I would suggest the same for your Mom. 

The lesions on my feet were distinctly different from lesions anywhere else.  While they got thick and red, like typical plaque lesions, rather than “flake” they got thicker still, turned yellow and very hard.  In many respects they resembled the kind of calluses many people get on their feet.  The podiatrist treated them the same way he would those thick calluses that are universally painful to walk on.  (Which is to say, he whittled them down and off with a scalpel.)

If your Mom’s lesions look more like sores than inflamed calluses, the scalpel treatment probably isn’t appropriate.  Hopefully some of the topicals her doctor has been prescribing are corticosteroids (clobetasol propionate, betamethasone, etc.).  If these haven’t been the more potent corticosteroids, that might be a next step in treatment.  Other alternatives include light therapy — in office or at home with a prescribed light fixture.  Or one of the systemics — methotrexate, cyclosporine, acitretin.

There are other alternatives.  You mentioned your Mom is under a physician’s care.  Is that physician a dermatologist?  If her foot P is becoming debilitating she should be seeing a dermatologist and, perhaps, a podiatrist.  Good luck!  -Ed

This Month's Mail | Archives

www.flakehq.com